High-dose MDMA (ecstasy) tablets have been found in NSW. These high-dose tablets contain three times the dose of other MDMA tablets and capsules commonly circulating in NSW.
NSW Health has recently identified high-dose blue tablets labelled ‘Chupa Chups’ (average dose was 188mg). The tablets were from a Police seizure earlier this year.
Reduce your risk of harm
Know the risks
Taking one MDMA (ecstasy) tablet or capsule by itself can cause overdose or death, but the risk of harm is higher if:
- you take more than one MDMA tablet or capsule
- you take a high-dose MDMA tablet or capsule
- you use other stimulant drugs (e.g. methamphetamine, cocaine or caffeine) at the same time
- you use alcohol, certain medicines or other illicit drugs at the same time
MDMA is often poorly manufactured and the amount of MDMA in a tablet or capsule can vary a lot, even within the same batch. The time from taking the drug to feeling any effect can vary significantly depending on the drug as well as the individual person.
MDMA has been linked to death, serious harm and life-long complications. Numerous deaths in NSW in the past two years were a direct result of taking high doses of MDMA, not contaminated, adulterated or ‘fake’ MDMA.
Information and advice
- Signs that you should seek help immediately: feeling really hot, rigid muscles, confusion or agitation, racing pulse / heart, feeling aggressive, uncontrolled repetitive movements, vomiting, seizures, difficult to rouse / unconsciousness.
- Maintain social distancing as advised, but stay connected with your friends and family.
If you see the warning signs of overdose or distress, call Triple Zero (000) for emergency assistance.
For information about the potential adverse effects of MDMA please contact the NSW Poisons Information Centre on 13 11 26.
For free confidential advice 24/7 call the Alcohol and Drug Information Service (ADIS) on 1800 250 015. Counsellors are able to provide information, referrals, crisis counselling and support.
Page Updated: Monday 23/11/2020